# SDR CA050308013

- Difficulty date: March 7, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,237 hours
- Engine: Lyc IO360L2A
- System (JASC): 2432 · Battery/Charger System
- Part: Contactor
- Part number: X610007
- Condition: Failed
- Location: Alternator
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

(CAN) ALT CHARGING SYS WOULDN`T COME ONLINE. TROUBLESHOOTING SHOWED EVERYTHING SHOULD BE WORKING.  ALL VOLTS ( IAW MM) APPEARED TO BE NORMAL, CHARGING SYS SHOWING A DISCHARGE. ALT CONTACTOR IS IN SERIES WITH MAIN BUSS & BATTERY. CURRENT NOT FLOWING THROUGH CONTACTOR, ALT FAILED TESTS.  HIGH RIPPLE VOLTS DETECTED & FAILURE OF ALT OCCURED. INSTALLED NEW ALT & CONTACTOR VOLTAGE, NO CURRENT.  SHUTDOWN SYS. VOLT CHKD AT OUTPUT SIDE OF ALT CONTACTOR & FOUND NORMAL. NO CURRENT FLOW.  REPLACED ALT CONTACTOR & SYS BEGAN TO OPS CHK OK. 2ND CONTACTOR FAILURE, TOOK 1ST FAILURE, SPLIT OPEN CONTACTOR. CONTACT POINTS DISCOLOURED & CONTACT POINTS BLACK (CARBON BUILD UP) POSSIBLE CURRENT LOAD THROUGH CONTACTOR TOO HIGH.
